Alert archive / California / Wind Advisories in 2011

Wind Advisory 11, NWS San Diego, CA

February 15, 2011Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 15, 2011, 4:29 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 16, 2011, 9:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 4:29 PM PST (00:29 UTC)
In effect from
Feb 16, 2011, 9:00 AM PST
Expired
Feb 17, 2011, 2:26 AM PST
In force
17 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS76 KSGX 160029
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
429 PM PST TUE FEB 15 2011

...STRONG WINDS IN THE MOUNTAINS AND HIGH DESERTS WEDNESDAY...

.A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA WEDNESDAY WILL
PRODUCE STRONG WINDS IN THE MOUNTAINS AND HIGH DESERTS. AFTER THE
FRONT DEPARTS WEDNESDAY EVENING THE WINDS WILL DECREASE. 

CAZ058-060-161100-
/O.NEW.KSGX.WI.Y.0011.110216T1700Z-110217T0500Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
429 PM PST TUE FEB 15 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST WEDNESDAY. 

* TIMING: WEDNESDAY.

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...BECOMING
  SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES
  ESPECIALLY ALONG INTERSTATES 15 AND 8.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE MOUNTAINS OF SAN
BERNARDINO AND RIVERSIDE COUNTIES FOR HEAVY SNOW AS WELL AS STRONG
WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
4 follow-up statements
522 
WWUS76 KSGX 161141
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
341 AM PST WED FEB 16 2011

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON INTO TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL
BRING STRONG GUSTY SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS
WITH STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE
MOUNTAINS...AND ADJACENT DESERT AREAS. WINDS WILL BE STRONGEST
THIS AFTERNOON THROUGH EARLY EVENING...THEN WILL GRADUALLY
DECREASE OVERNIGHT.

CAZ060-162200-
/O.UPG.KSGX.WI.Y.0011.110216T1700Z-110217T0500Z/
/O.NEW.KSGX.HW.W.0005.110216T2000Z-110217T0600Z/
/O.NEW.KSGX.WI.Y.0012.110217T0600Z-110217T1100Z/
APPLE AND LUCERNE VALLEYS-
341 AM PST WED FEB 16 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: STRONGEST WINDS THIS AFTERNOON THROUGH EARLY
  EVENING...THEN GRADUALLY DECREASING OVERNIGHT.

* WINDS: AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60
  MPH...BECOMING SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 45
  MPH LATE TONIGHT.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ055-162200-
/O.NEW.KSGX.HW.W.0005.110216T2000Z-110217T0600Z/
/O.NEW.KSGX.WI.Y.0012.110217T0600Z-110217T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
341 AM PST WED FEB 16 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM PST THURSDAY. 

* TIMING: STRONGEST WINDS THIS AFTERNOON THROUGH EARLY EVENING...THEN
  GRADUALLY DECREASING OVERNIGHT.

* WINDS: AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 65
  MPH...BECOMING SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 45
  MPH LATE TONIGHT. 

* LOCATION: STRONGEST WINDS NEAR RIDGE TOPS AND ON DESERT SLOPES
  OF THE MOUNTAINS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ056-061-062-162200-
/O.EXB.KSGX.WI.Y.0011.110216T2000Z-110217T1100Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
341 AM PST WED FEB 16 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST
THURSDAY. 

* TIMING: THIS AFTERNOON INTO TONIGHT.

* WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...DECREASING
  TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT.

* LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE
  MOUNTAINS...AND ADJACENT DESERT AREAS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

CAZ058-162200-
/O.EXT.KSGX.WI.Y.0011.110216T2000Z-110217T1100Z/
SAN DIEGO COUNTY MOUNTAINS-
341 AM PST WED FEB 16 2011

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM PST
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 AM PST
THURSDAY. 

* TIMING: THIS AFTERNOON INTO TONIGHT.

* WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...DECREASING
  TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
456 
WWUS76 KSGX 162138
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
138 PM PST WED FEB 16 2011

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON INTO
TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL
BRING STRONG GUSTY SOUTHWEST WINDS IN THE MOUNTAINS AND DESERTS
WITH STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF THE
MOUNTAINS...AND ADJACENT DESERT AREAS. WINDS WILL BE STRONGEST
THIS AFTERNOON THROUGH EARLY EVENING...THEN WILL GRADUALLY
DECREASE OVERNIGHT.

CAZ055-060-170600-
/O.CON.KSGX.HW.W.0005.000000T0000Z-110217T0600Z/
/O.CON.KSGX.WI.Y.0012.110217T0600Z-110217T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
138 PM PST WED FEB 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 3 AM PST THURSDAY. 

* TIMING: STRONGEST WINDS THIS AFTERNOON THROUGH EARLY  
  EVENING...THEN GRADUALLY DECREASING OVERNIGHT.

* WINDS: AREAS OF SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60  
  MPH...BECOMING SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 45  
  MPH LATE TONIGHT.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


&&

$$

CAZ056-058-061-062-170600-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-110217T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
138 PM PST WED FEB 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* TIMING: THIS AFTERNOON INTO TONIGHT.

* WINDS: AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...
  DECREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH OVERNIGHT.

* LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF
  THE MOUNTAINS...AND ADJACENT DESERT AREAS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
405 
WWUS76 KSGX 170507
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
907 PM PST WED FEB 16 2011

...STRONG WINDS IN THE MOUNTAINS AND DESERTS THROUGH TONIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE OUT OF THE REGION AND STRONG
WINDS WILL DECREASE OVERNIGHT.

CAZ055-060-171100-
/O.CAN.KSGX.HW.W.0005.000000T0000Z-110217T0600Z/
/O.EXT.KSGX.WI.Y.0012.110217T0507Z-110217T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
907 PM PST WED FEB 16 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST
THURSDAY. 

* TIMING: STRONGEST WINDS THIS EVENING...THEN GRADUALLY
  DECREASING OVERNIGHT.

* WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH...DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE
  TONIGHT.

* LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF
  THE MOUNTAINS...AND ADJACENT DESERT AREAS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-171100-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-110217T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
907 PM PST WED FEB 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY. 

* TIMING: STRONGEST WINDS THIS EVENING...THEN GRADUALLY
  DECREASING OVERNIGHT.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH...DECREASING
  TO 15 TO 25 MPH WITH GUSTS TO 35 MPH OVERNIGHT.

* LOCATION: STRONGEST WINDS NEAR RIDGE TOPS...ON DESERT SLOPES OF
  THE MOUNTAINS...AND ADJACENT DESERT AREAS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
  AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
847 
WWUS76 KSGX 171026
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
226 AM PST THU FEB 17 2011


CAZ056-058-061-062-171130-
/O.CAN.KSGX.WI.Y.0011.000000T0000Z-110217T1100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
226 AM PST THU FEB 17 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

CAZ055-060-171130-
/O.CAN.KSGX.WI.Y.0012.000000T0000Z-110217T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
226 AM PST THU FEB 17 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:20 PM PST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 15, 2:20 PM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
220 PM PST TUE FEB 15 2011

.SYNOPSIS...A COLD FRONT OVER CENTRAL CALIFORNIA WILL MOVE SOUTH
TONIGHT. THE RAIN CHANCES WILL INCREASE LATE TONIGHT AS THE FRONT
APPROACHES...THEN BECOME MORE WIDESPREAD WEDNESDAY AS THE FRONT
MOVES ACROSS SOUTHERN CALIFORNIA. AFTER A BREAK IN THE WEATHER
THURSDAY...A SECOND COLDER STORM WILL BRING MORE RAIN AND SNOW LATE
FRIDAY THROUGH SATURDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

DEEPENING TROUGH OFF THE CENTRAL CA COAST WILL CONTINUE DIGGING
SOUTHWARD THIS EVENING. MOST OF THE SHORTWAVE ENERGY MAKES LANDFALL
OVER CENTRAL CA TONIGHT...WITH A WEAKER SHORTWAVE AND SUBSEQUENT
HEIGHT FALLS OVER SOCAL WEDNESDAY. WHILE THE STRONGER DYNAMICS
REMAIN TO OUR NORTH...MOISTURE WILL CONTINUE TO FEED INTO CENTRAL
AND SOUTHERN CALIFORNIA AHEAD OF THE COLD FRONT. SHOWERS WILL
INCREASE ALONG AND AHEAD OF THE FRONT WEDNESDAY WITH HEAVIER PRECIP
AMOUNTS IN THE MOUNTAINS WHERE 850 MB WINDS FROM 30-40KT WILL
MAXIMIZE OROGRAPHICS.

RAIN AMOUNTS THROUGH WEDNESDAY NIGHT WILL RANGE FROM .25-0.50" WEST
OF THE MOUNTAINS WITH AREAS OF EMBEDDED HEAVIER SHOWERS PRODUCING
OVER A 0.50". MOUNTAIN TERRAIN LOCALLY 1 TO 2 INCHES FOR THE FAVORED
HIGHER TERRAIN.

THIS WILL BE A MODERATELY COLD STORM WITH SNOW LEVELS NEAR 6000
WEDNESDAY MORNING LOWERING TO 4500 FEET WEDNESDAY NIGHT. WINTER
WEATHER ADVISORIES HAVE BEEN ISSUED FOR 4-8" OF SNOW AND STRONG
WINDS FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE
5500 FEET. GREATEST SNOW TOTALS OF 8" WILL FALL ABOVE 7000
FEET...WITH LESSER AMOUNTS OF 4" NEAR 5500 FEET. IN THE SAN DIEGO
MOUNTAINS THE SNOW TOTALS WILL BE LOWER (FROM 1-3" ABOVE 5500 FEET)
DUE TO THE DELAYED ONSET OF THE COLD AIR ADVECTION UNTIL LATER
WEDNESDAY AFTERNOON.

THURSDAY WILL BE MAINLY DRY BUT MOISTURE IN THE COLD WESTERLY FLOW
BEHIND THE FRONT WILL PRODUCE SOME UPSLOPE SHOWERS IN THE MOUNTAINS.

LONG TERM (FRIDAY-MONDAY)...A POTENT SHORTWAVE DIGS AROUND THE BACK
SIDE OF THE WEST COAST TROUGH FRIDAY...AND IS PACKING QUITE A COLD
PUNCH. WHILE THE TIMING IS STILL IN QUESTION...THE STRENGTH OF THIS
WEEKEND SYSTEM LOOKS MORE CERTAIN...AND THE POTENTIAL FOR HEAVY
PRECIPITATION LOOKS FAVORABLE. RAIN CHANCES WILL INCREASE LATE
FRIDAY THROUGH SATURDAY WHEN THE STRONGEST PVA ARRIVES IN CONCERT
WITH -28C 500 MB TEMPS. THUNDERSTORMS ARE QUITE POSSIBLE WITH THIS
COLD...UNSTABLE SYSTEM...AND SNOW LEVELS WILL LOWER TO NEAR 3000
FEET THIS WEEKEND.

&&

.AVIATION...
1522130Z...THROUGH 16/0200 UTC SCT-BKN LAYERS BELOW FL060 W OF MTNS
WITH BASES AROUND FL025 AND FL045 AND COASTAL SLOPES OF MTNS OBSCD
IN CLDS...WITH ADNL BKN-OVC LAYERS BASES AOA FL150.
BETWEEN 16/0200-0900 UTC BKN-OVC MERGG LAYERS BASE FL020 TOPS
FL140...MTNS OBSCD...FRZLVL LOWERING FROM FL100 TO FL055 FOR
POSSIBILTY OF MIXED ICG...WINDS BECOMING SW 30-50KT IN THE
FL050-FL150 LAYER FOR MOD-STG UDDFS OVER MTNS AND DESERTS...OCNL
MVFR CONDITIONS AT MOST AIRPORTS W OF MTNS WITH CIGS AOB 15 HND AND
VSBY AOB 3SM IN SHRA. THESE CONDITIONS LIKELY PERSISTING THROUGH
16/2300 UTC.

&&

.MARINE...
LOOKING FOR A SIGNIFICANT INCREASE IN WINDS AND SEAS LATE WEDNESDAY
THROUGH THURSDAY AND WILL LIKELY NEED SMALL CRAFT ADVISORY FOR
COMBINED SEAS ABOVE 10 FEET OUTER WATERS BY WEDNESDAY NIGHT...ALONG
WITH A HIGH SURF ADVISORY FOR AT LEAST SAN DIEGO COUNTY COASTS.
ADDED PRECAUTIONARY HEADLINE TO PZZ775 ZONE AND INCLUDED 7 TO 10
FEET IN THURSDAY SURF HEIGHT OUTLOOK.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY
MOUNTAINS WEDNESDAY 6AM-9PM. SEE LAXWSWSGX.

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

&&

PUBLIC...MOEDE
AVIATION...BALFOUR
Hazardous weather outlook, Feb 15, 4:00 PM PST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST TUE FEB 15 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-161200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

ISOLATED LIGHT SHOWERS. PATCHY DENSE FOG DEVELOPING ACROSS THE
HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN INCREASING ON WEDNESDAY AND CONTINUING THROUGH WEDNESDAY
EVENING. RAIN LOCALLY HEAVY WEDNESDAY AFTERNOON AND EVENING. SNOW
LEVELS 6000 FEET LOWERING TO 4000 FEET WEDNESDAY NIGHT.
SIGNIFICANT ACCUMULATIONS ABOVE 5500 FEET. STRONG WIND GUSTS
WEDNESDAY AFTERNOON AND EVENING LOCALLY OVER 50 MPH IN THE MOUNTAINS
AND PASSES.

ANOTHER STORM SYSTEM EXPECTED LATE FRIDAY INTO SATURDAY WHICH COULD
BRING SIGNIFICANT RAINFALL AND MOUNTAIN SNOW.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND/OR FRIDAY
EVENING THROUGH SATURDAY.

MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:41 AM PSTHigh Wind WarningSGXSan Bernardino17 hr
Feb 16, 3:41 AM PSTWind AdvisorySGXSan Bernardino23 hr
Feb 16, 8:09 AM PSTSmall Craft Advisory for Hazardous SeasSGX18 hr
Feb 16, 8:41 AM PSTHigh Surf AdvisorySGXSan Diego18 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.